MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Model Number IPN921162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cath-lab kit for analysis.Large quantities of biological material were observed inside the sheath side-arm.It was noted that the side arm stopcock was in the unlocked position.A lab inventory syringe filled with water was attached to the side-arm stopcock and aspirated.A slight blockage was initially encountered; however, almost immediately, large quantities of congealed biological material were observed exiting the sheath body.Once cleared of all biological material, the sheath flushed as intended.Performed per ifu "prepare sheath for insertion by flushing through side arm".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "check lumen placement by holding sheath in place and withdrawing guidewire and dilator sufficiently to allow blood flow to be aspirated into side port.Flush and connect side port to appropriate line, as necessary".Corrective action is not required as part of this complaint as unintentional use error likely caused or contributed to this event.The report of a blocked side arm was confirmed through complaint investigation.Visual and functional analysis revealed large quantities of congealed biological material were observed inside the sheath extrusion.Once cleared, the sheath flushed as intended.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the build-up of congealed biological material is the source of the blockage encountered.Therefore, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "blockage in lumen (rubber part) trough which there was no back flow possible.Therapy was delayed but there was no other patient harm or consequence.".

Brand Name
CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19979718
Report Number9680794-2024-00767
Device Sequence Number8374922
Product Code DQY
UDI-Device Identifier00801902001948
UDI-Public(01)00801902001948(11)230920(17)280831(10)14F23J0155(21)
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN921162
Device Catalogue NumberCL-07780
Device Lot Number14F23J0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown